Pity party

Discussion in 'The Watercooler' started by flutterbee, Dec 10, 2008.

  1. flutterbee

    flutterbee Guest

    This time last year, I had so much joy. I had the health issues, but I felt at peace.

    This year, not so much.

    I've been a good girl about taking my statin and it's making me sick and it's making me sleep. I sleep 8-10 hours at night and take a 4-5 hour nap during the day. Plus, the muscle weakness, confusion, etc. Typical for when in a flare, but the flare is over.

    I'm continuing to go through vicodin withdrawal. Tonight I had what I call the freezing sweats. I am freezing with goosebumps and chills, but am sweating. I feel nauseous. Last night I had the 'restless-body' thing and it was pretty intense. Then I remembered I hadn't taken any vicodin because I didn't need it. My doctor doesn't think my body can become dependent on vicodin because of how little I took, so she hasn't done anything to help wean me off. I explained that I did the same thing after my heart attack. I was on IV dilaudid for 2 days, percocet for 2 days and then tramadol for about a week. When I had these symptoms, the cardiologist said it was probably my body reabsorbing the hematoma. When I told my current doctor my current symptoms, she said I was probably spiking a fever and that the toradol was bringing it down. Except that I didn't have a fever. I took my temp about a half dozen times. So, the only thing to do to get these things to stop is to take a vicodin that I don't need because the toradol is working. I want weaned off the vicodin.

    I also want the toradol prescribed as a PRN, but I don't know if she'll do that. There is an increased risk of severe GI side effects, but it's my understanding that that is if you take it around the clock - 40mg a day. One pill is 10mg. If I take 10mg at night, I don't have as much pain the next day.

    My neighbor died a week ago today and I'm just distraught. He was only 54 and he was such a good person. It just seems so wrong.

    Last year at this time I had hope. Everyone thought that I would have a diagnosis and would be back to work by April. Now, no one knows. And every flare is worse than the one before and the normal I return to isn't as good as the last normal.

    I love Christmas. It is my absolute favorite time of the year. I really get into it. This year, I really couldn't care less. I don't have money to buy my kids Christmas presents. I'm going to skip the utilities for a month so I can at least do a little something.

    I want to have my Christams spirit back. I want to feel like I did this time last year.
  2. Hound dog

    Hound dog Nana's are Beautiful


    I sort of know what you mean. been there done that This year isn't so bad. Only because I've hoarded my FASFA refund so much the money is screaming at me. lol (much to husband's irritation)

    As for the vicodin, if you cut down the way we spoke about......The only thing left is to just not take it. The symptoms should pass in a day or two. Most of the medication is out. You'll feel like a nasty bout with the flu, but it will be done. The reason I avoid pain medications is because when I do need them it always seems to be for extended periods of time and everytime I have to go thru withdrawl even when I'm careful. Me, I just stop taking them and am miserable a day or so. I don't wean off. I just stop.

    Nichole keeps trying to get me into the xmas spirit, but I'm so hyper-focused on this exam that I could honestly care less. My tree is not up. But I did get some of the xmas classic shows out for Aubrey to watch. I'm so bad I still have all the adults in the family to buy for. ugh! Although Nichole is helping even with that. If she keeps being so darn helpful she might get bumped up to easy child statis. The girl has been cleaning like a mad woman since school has been out. lol

    As for the gifts. They're nice. But xmas isn't about the presents. Truely. Good lesson for the kiddos, too. Although I do know how you feel there. The year we got this house and I still had much of the insurance money.......Oh, yeah! Now that was a xmas of my dreams. I shopped without much worry over price and had a glorious time just getting everyone what I thought would make them happiest. I'm glad I had that one time to do it. Probably will never happen again. lol Of course, that was also the year of that horrid ice storm, so maybe someone was trying to tell me something? lol

    This year your feeling awful and you're frustrated, and not just over the diagnosis. Not surprising you're not overflowing with bubbly xmas enthusiasm this year. Personally, considering when you decorated.........I think you've been doing pretty darn well at it, all things considered. ;)

  3. Lothlorien

    Lothlorien Active Member Staff Member

    Two years ago, one of my closest friends from my teenage years passed away in the beginning of Dec. I thought I was okay with it, as he'd been suffering with cancer for a long time. I wasn't. Between his death (and another friend's death earlier that year) as well as Missy's spiraling behavior, I went into a very deep depression. Don't let yourself get to that point. It's easy to slip into , especially with the amount of pain you are dealing with.

    I hope she gives you the Toradol, but that's a narcotic too, from my understanding. You may have trouble getting off of that too, if you needed. Toradol worked well for migraines and it didn't give me the skin crawls, the way Percocet and Codeine does. If it helps, then I'm glad for you.
  4. flutterbee

    flutterbee Guest

    Toradol is an NSAID. You might be thinking of Tramadol, which is a narcotic.

    I don't know if I'm going into a depression or not. I can't tell. I laid in bed last night thinking about it, wondering if I should increase my lamictal (I'm only taking 100mg and therapeutic dose is 200mg, so I have some wiggle room). I don't want to leave the house. I don't want to do much of anything. What I do do, I have to force myself.

    My whole life has been a struggle: severe depression, a difficult child, abusive father, abusive husbands. I had a brief reprieve and then this. I know there are so many people that have it worse. I'm just tired and I want life to give me a break. I've always fought so hard to overcome and I'm tired of fighting. I just want it to stop. I can't be the strong one right now. I can't be the one researching the medications and asking my doctor to prescribe them. That should be her job. But, it's what I end up doing if I want any relief. I don't want to do it anymore. I want the professionals to do it.

    I have to get ready to go to the grocery store. I really don't want to go, but Wynter wants to go. I get so much anxiety when I go out in public anymore. Feel like I can't breathe. I think I'll have Devon go with me.
  5. KTMom91

    KTMom91 Well-Known Member

    I'm sorry you're feeling so awful. Wish I had some magic healing dust to sprinkle over you. Many hugs.
  6. Ropefree

    Ropefree Banned

    The next day effect you are metioning with toridol I do know what you mean.
    Try asking about useing valeriun tincture or chinese herb patent. It is a medicinal herb and it has a lifted next day effect when taken at night. It is for sleep aid but I LOVE it for pain/sleeplessness.
    Good for you stopping the vicodin. How about hot tubs? When was the last hot tub you had, my dear? Help sweat the junk out of your system and turn you into a wozzy snoozy mush.
  7. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm sorry you are feeling so bad. My Christmas wish for you is that you will be pain free. Our kids too our going to have a very pared down Christmas this year.
    Sending gentle hugs your way.
  8. flutterbee

    flutterbee Guest

    Thank you for the support.

    I made an appointment with my GP for Monday to increase the lamictal. After I posted earlier, I started crying and I really haven't stopped - except for when I took a nap. Didn't make it to the grocery store.
  9. Hound dog

    Hound dog Nana's are Beautiful

    Good idea, Heather. It's not surprising with as bad as you've been feeling lately and your limited mobility for depression to set in. Heck, the frustration alone would be enough to get a good depression going.

    I hope your GP will increase the Lamictal and it works. (it should)